Headaches and rash due to reaction to antibiotic

Patient

Q: I am currently taking an antibiotic sulfameth/thrimeth. Since taking it Ihave had headaches and now I have a tender red spot on the back of my head. Can this be from the antibiotic?

Symptoms:  Constant headache, rash?
Doctor

A:   Thank you for choosing ATD.

Here is a list of some of the common side effects of Sulfamethoxazole-Trimethoprim:

Fever
Itching
Rash
Reaction due to an Allergy
Sun-Sensitive Skin
Head Pain
Loss of Appetite
Sluggishness
Vomiting

As you can see, the above have in the list headaches and sun-sensitive skin. The sun sensitive skin could lead to rash on the back of the head due to sunburn while you are out in the sun.

This could cause the red spot at the back of the head. These are not permanent side effects and will wear off soon after you stop taking the medication.

I hope this helps you. All the best.

Related Q&A

Q: Ihave lived with chronic migraines (most if my life) and more recently I've been having sleeping issues aa well. I ca...

Q: I have had a bad migraine for 2 days even took sumatriptan with no relief im sick to my stomach and sweating like cra...

Q: I've been having some migraines, three in two weeks, this all started when I started invisalign for my bite, well, no...

Q: Hi, I have a girlfriend who is suffering chronic migraine she has had it since last sunday and hasnt been able to kee...

Q: I have MS (RRMS) and migraines with aura. As of December 5th, I see trails of horizontal and vertical light in my pe...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews